Subregular recourse in nonlinear multistage stochastic optimization

Darinka Dentcheva, Andrzej Ruszczyński

Research output: Contribution to journalArticlepeer-review

1 Scopus citations


We consider nonlinear multistage stochastic optimization problems in the spaces of integrable functions. We allow for nonlinear dynamics and general objective functionals, including dynamic risk measures. We study causal operators describing the dynamics of the system and derive the Clarke subdifferential for a penalty function involving such operators. Then we introduce the concept of subregular recourse in nonlinear multistage stochastic optimization and establish subregularity of the resulting systems in two formulations: with built-in nonanticipativity and with explicit nonanticipativity constraints. Finally, we derive optimality conditions for both formulations and study their relations.

Original languageEnglish (US)
Pages (from-to)249-270
Number of pages22
JournalMathematical Programming
Issue number1-2
StatePublished - Sep 2021

All Science Journal Classification (ASJC) codes

  • Software
  • Mathematics(all)


  • Nonanticipativity
  • Nonlinear Causal Operators
  • Subregularity


Dive into the research topics of 'Subregular recourse in nonlinear multistage stochastic optimization'. Together they form a unique fingerprint.

Cite this